Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Increased depression on Rebif?
    avatar
    Anon_70943 posted:
    I have been on Rebif for about a year. In the past 2 months my depression has worsened. I did have some thoughts of suicide, which info on Rebif said could happen. I have lowered my shots to half doses. I also am having increased cognitive issues....word finding, short term memory loss, forgetting what I am talking about right in the middle of a sentence....have to be prompted to get back to what I was talking about.
    I am on max dose of 2 antidepressants.
    Has anyone else had issues like this?
    Reply
     
    avatar
    hackwriter responded:
    Dear Anon,

    I was on Rebif for only four months and experienced mood swings among other side effects, after which I stopped the injections and switched to Tysabri. I did not experience the kind of depression you describe and was not taking any antidepressants, nor was I more forgetful than usual. My depression history has been situational and I've only taken antidepressants for short periods. I have heard other patients describe worsened depression on the interferons, however, especially those with a history of depression.

    I hope you'll contact your neurologist and the doctor that prescribed the antidepressants soon to discuss these issues.

    Kim
     
    avatar
    Anon_70943 responded:
    I stopped taking Rebif 2 weeks ago. My depression is slowly lifting and sucidal thoughts are gone. Still have cognitive issues. I don't feel as foggy in the head. I definitely think I was having side effects from Rebif even though I had been on it for awhile. I think the side effects just slowly sneak up on you.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Help Our Community & Experts Help You - Please Read
    Welcome to the WebMD Multiple Sclerosis Community! Please don't respond to this discussion. Instead, please read before you start your ... More
    Was this Helpful?
    107 of 109 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.